Discrete & Computational Geometry

, Volume 4, Issue 4, pp 287–290

Disjoint edges in geometric graphs


  • N. Alon
    • Department of Mathematics, Sackler Faculty of Exact SciencesTel Aviv University, Ramat Aviv
  • P. Erdös
    • Mathematical Institute of the Hungarian Academy of Sciences

DOI: 10.1007/BF02187731

Cite this article as:
Alon, N. & Erdös, P. Discrete Comput Geom (1989) 4: 287. doi:10.1007/BF02187731


Answering an old question in combinatorial geometry, we show that any configuration consisting of a setV ofn points in general position in the plane and a set of 6n − 5 closed straight line segments whose endpoints lie inV, contains three pairwise disjoint line segments.

Copyright information

© Springer-Verlag New York Inc. 1989